?

Log in

No account? Create an account

Previous Entry | Next Entry

Illness update

So I decided to self medicate with Prednisone since it was the thing that had really been bringing down the rash. The 2nd week I was back at work I started flaring up horribly (due to people being assholes at work), so I started with 2 of the 5 mg(?) tablets daily - I knew it took a while for them to settle into my system, so I waited. By Saturday morning (last week) I was up four times in the night trying to take different antihistamines in the hopes of finding something that would work and scratching my legs until they bled when I slept. At 4 AM I took four of the Prednisone. By Monday (my week signed off work) I had stopped producing new welts; by Tuesday I was clear, just a little bit of new stuff where my clothing was brushing my skin; I dropped to 3 tabs and started to flare up on Wednesday; back up to four and then Friday I was clear, perfect, AMAZING.

And the doctor said, BAD YOU NO PREDNISONE BAD FOR YOU BAD BAD BAD! And I said, "Give this to me, you're not having to live with it, it's driving me mad." And she said, "This is really bad for you,m we know this is caused by stress so THAT'S what your problem is" and I said, "But if it's a chronic condition it will just keep happening anyway, and if this is the thing you're going to have to give to me if it's chronic, then why the heck are you torturing me by not giving me any now? If I've got two more weeks of this happening under any circumstances then prescribe me prednisone for the next two weeks so I can make it through work without being in agony, exhausted because of my shitty immune system firing off this crap for no good reason at all!"

And she called in the other doctor (Dr Rohde) and they conferred and she said, "She says it's chronic!" which made me bad because I hadn't said that, but the other doctor HAD said I had another two weeks of this shit left to go, and Dr Rohde said, Okay, we need to put you on a tapering dose to get you off of this stuff anyway, it's addictive and kills your adrenal gland which kills your immune system, and so they gave me enough pills to take me down 2.5 m's per day.

Last night was the first day of the reduced dosage. Today: legs flaring up again, pyjamas covered in blood from me scratching through the night.

I have about 6 of the stronger pills left. I think I'm going to stretch out the 8 day plan for getting me "off" of this stuff so I can go to work and not be wrecked with exhaustion and inability to concentrate. I really don't understand why they wouldn't just give me what I wanted for 2 weeks and call it good, given that I'm supposed to continue to have these symptoms randomly under any circumstances for that length of time. I swear I feel like they're just trying to reach targets for not prescribing certain drugs, rather than actually looking at what would take care of me until this episode is (hopefully) over.

And it might not be over. Apparently some times this can go on for like, eight years.

Bonus: the doctor (she's American) mentioned twice when I was trying to talk to her about how to treat this long-term that she really only had ten minutes for the appointment. I didn't hassle her about being late for MY appointment, why did she have to be rushing ME? That's someone who's not concerned with patient care in my book. Next time I'll be going to see a different doctor. I've never once been rushed in this clinic, and between her not actually listening to what I said about it possibly being chronic and also not really seeming to be concerned with the degree of discomfort I've been in, I'm marking her down as NO DEPOSIT, NO RETURN.

Profile

Sea dragon
webcowgirl
Web Cowgirl 衛 思 維

Latest Month

March 2017
S M T W T F S
   1234
567891011
12131415161718
19202122232425
262728293031 

Tags

Powered by LiveJournal.com
Designed by Tiffany Chow